Quiz 13: Infusion Therapy
A patient is receiving ciprofloxacin intravenously. The patient reports that the site of the insertion is painful and red. The order of the actions of the nurse is: Option D will be the first action. The infusion of the drug is stopped immediately. Since a reaction is seen at the site of the insertion, the drug is stopped. Option C will be the second action. The IV insertion site is changed so that the redness and painfulness in the first site can be healed. Option A will be the third action. The problem should be reported to the health care provider. Option B is the last action where all the findings will be added in the record of the patient. Hence, the correct order is D-C-A-B.
There is no answer for this question
A nurse who has just graduated has joined your unit. Now he is assigned to care for the following three patients: 1. An older adult who has an infiltrated peripheral IV 2. The second patient has a PICC line 3. The third patient has an arterial implanted port The best clinical practices that you can teach the new nurse about how to care for patients with PICC are: • The complications of PICC are phlebitis, thrombophlebitis, deep vein thrombosis, catheter-related bloodstream infections. • For transfusion of blood through a PICC line, an infusion pump is required • Patients with PICCs should avoid too much physical activity • Patients with PICCs should not use the arm with the catheter for heavy lifting • Using hand hygiene and antiseptic solutions when treating or giving any drugs through the PICC.